Ergodicity and Drift Parameter Estimation for Infinite-Dimensional Fractional Ornstein–Uhlenbeck Process of the Second Kind

Abstract

We introduce the Hilbert-valued fractional Ornstein–Uhlenbeck of the second kind as the mild solution of a stochastic evolution equation with fractional-type Gaussian noise. We study the stationarity and the ergodicity for this infinite-dimensional process. Finally, via Malliavin calculus, we also analyze the least squares estimator of the drift parameter of the fractional Ornstein–Uhlenbeck of the second kind.

This is a preview of subscription content, log in to check access.

References

  1. 1.

    Azmoodeh, E., Morlanes, J.I.: Drift parameter estimation for fractional Ornstein-Uhlenbeck process of the second kind. Statistics (2013). https://doi.org/10.1080/02331888.2013.863888

    MathSciNet  MATH  Article  Google Scholar 

  2. 2.

    Azmoodeh, E., Viitasaari, L.: Parameter estimation based on discrete observations of fractional Ornstein–Uhlenbeck process of the second kind. Stat. Inference Stoch Process. 18(3), 205–227 (2015)

    MathSciNet  MATH  Article  Google Scholar 

  3. 3.

    Bajja, S., Es-Sebaiy, K., Viitasaari, L.: Least squares estimator of fractional Ornstein–Uhlenbeck processes with periodic mean. J. Korean Stat. Soc. 46(4), 608–622 (2017)

    MathSciNet  MATH  Article  Google Scholar 

  4. 4.

    Cialenco, I.: Parameter estimations for SPDEs with multiplicative fractional noise. Stoch. Dyn. 10(4), 561–576 (2010)

    MathSciNet  MATH  Article  Google Scholar 

  5. 5.

    Cialenco, I., Lototsky, S.V.: Parameter estimation in diagonalizable bilinear stochastic parabolic equations. Stat. Inference Stoch. Process. 12(3), 203–219 (2009)

    MathSciNet  MATH  Article  Google Scholar 

  6. 6.

    Cialenco, I., Lototsky, S.V., Pospis̆il, J.: Asymptotic properties of the maximum likelihood estimator for stochastic parabolic equations with additive fractional Brownian motion. Stoch. Dyn. 9(2), 169–185 (2009)

    MathSciNet  MATH  Article  Google Scholar 

  7. 7.

    Da Prato, G., Zabczyk, J.: Stochastic Equations in Infinite Dimensions. Cambridge University Press, Cambridge (1992)

    Google Scholar 

  8. 8.

    Duncan, T., Goldys, B., Pasik-Duncan, B.: Adaptive control of linear stochastic evolution systems. Stochastics 35, 648–672 (1991)

    MATH  Google Scholar 

  9. 9.

    Duncan, T., Maslowski, B., Pasik-Duncan, B.: Fractional Brownian motion and stochastic equations in Hilbert spaces. Stoch. Dyn. 5(1), 54–64 (2002)

    MathSciNet  MATH  Google Scholar 

  10. 10.

    Duncan, T., Maslowski, B., Pasik-Duncan, B.: Linear stochastic equations in a Hilbert space with a fractional Brownian motion. In: Stochastic Processes, Optimization, and Control Theory: Applications in Financial Engineering, Queueing Networks, and Manufacturing Systems. Internat. Ser. Oper. Res. Management Sci., vol. 94, Springer, New York (2006)

  11. 11.

    El Onsy, B., Es-Sebaiy, K., Tudor, C.A.: Statistical analysis of the non-ergodic fractional Ornstein–Uhlenbeck process of the second kind. Commun. Stoch. Anal. 11(2), 119–136 (2017)

    MathSciNet  Google Scholar 

  12. 12.

    Es-Sebaiy, K., Viens, F.: Optimal rates for parameter estimation of stationary Gaussian processes. arxiv:1603.04542 (2016)

  13. 13.

    Hu, Y.Z., Nualart, D.: Parameter estimation for Ornstein–Uhlenbeck process. Satist. Probab. Lett. 80(11–12), 1030–1038 (2011)

    MATH  Google Scholar 

  14. 14.

    Kaarakka, T., Salminen, P.: On fractional Ornstein–Uhlenbeck process. Commun. Stoch. Anal. 5, 121–133 (2011)

    MathSciNet  MATH  Google Scholar 

  15. 15.

    Kleptsyna, M.L., Le Breton, A.: Statistical analysis of the fractional Ornstein–Uhlenbeck type processes. Stat. Inference Stoch. Process. 5, 229–248 (2002)

    MathSciNet  MATH  Article  Google Scholar 

  16. 16.

    Koski, T., Loges, W.: On minimum contrast estimation for Hilbert space-valued stochastic differential equations. Stochastics 16, 217–225 (1986)

    MathSciNet  MATH  Article  Google Scholar 

  17. 17.

    Kruk, I., Russo, F., Tudor, C.A.: Wiener integrals, Malliavin calculus and covariance measure structure. J. Funct. Anal. 249(1), 92–142 (2007)

    MathSciNet  MATH  Article  Google Scholar 

  18. 18.

    Maslowski, B., Pospis̆il, J.: Ergodicity and parameter estimates for infinite-dimensional fractional Ornstein–Uhlenbeck process. Appl. Math. Optim. 57(3), 401–429 (2008)

    MathSciNet  MATH  Article  Google Scholar 

  19. 19.

    Maslowski, B., Pospis̆il, J.: Parameter estimates for linear partial differential equations with fractional boundary noise. Commun. Inf. Syst. 7(1), 1–20 (2008)

    MathSciNet  Google Scholar 

  20. 20.

    Maslowski, B., Tudor, C.A.: Drift parameter estimation for infinite-dimensional fractional Ornstein–Uhlenbeck process. Bull. Sci. Math. 137, 880–901 (2013)

    MathSciNet  MATH  Article  Google Scholar 

  21. 21.

    Nualart, D.: Malliavin Calculus and Related Topics, 2nd edn. Springer, New York (2006)

    Google Scholar 

  22. 22.

    Nualart, D., Ortiz-Latorre, S.: Central limit theorems for multiple stochastic integrals and Malliavin calculus. Stoch. Process. Appl. 118, 614–628 (2008)

    MathSciNet  MATH  Article  Google Scholar 

  23. 23.

    Nualart, D., Peccati, G.: Central limit theorems for sequences of multiple stochastic integrals. Ann. Probab. 33(1), 173–193 (2005)

    MathSciNet  MATH  Article  Google Scholar 

  24. 24.

    Peccati, G., Tudor, C.A.: Gaussian limits for vector-valued multiple stochastic integrals. Sém. Probab. 34, 247–262 (2004)

    MATH  Google Scholar 

  25. 25.

    Rozanov, YuA: Stationary Random Processes. Holden-Dayn, San Francisco (1996)

    Google Scholar 

  26. 26.

    Tindel, S., Tudor, C.A., Viens, F.: Stochastic evolution equations with fractional Brownian motion. Probab. Theory Relat. Fields 127(2), 186–204 (2003)

    MathSciNet  MATH  Article  Google Scholar 

  27. 27.

    Tudor, C.A., Viens, F.G.: Statistical aspects of the fractional stochastic calculus. Ann. Stat. 35(3), 1183–1212 (2007)

    MathSciNet  MATH  Article  Google Scholar 

Download references

Acknowledgements

C. Tudor acknowledges support from ECOS - CONICYT Grant C15E05 and Mathamsud Grant 16MATH03.

Author information

Affiliations

Authors

Corresponding author

Correspondence to Ciprian A. Tudor.

Additional information

F. Balde would like to acknowledge the NLAGA project of SIMONS foundation and the CEA-MITIC that partially supported this work.

Appendix: Multiple Stochastic Integrals

Appendix: Multiple Stochastic Integrals

In the present paragraph some elements of stochastic analysis are described that will be used in the paper. Let \({\mathcal {H}}\) be a real separable Hilbert space and \((B (\varphi ), \varphi \in {\mathcal {H}})\) an isonormal Gaussian process on a probability space \((\Omega , {\mathcal {A}}, P)\), that is a centered Gaussian family of random variables such that \(\mathbf {E}\left( B(\varphi ) B(\psi ) \right) = \langle \varphi , \psi \rangle _{{\mathcal {H}}}\). Denote by \(I_{n}\) the multiple stochastic integral with respect to B (see [21]). In fact, \(I_{n}\) may be viewed as an isometry between the Hilbert space \({\mathcal {H}}^{\otimes n}\)(symmetric tensor product) equipped with the scaled norm \(\frac{1}{\sqrt{n!}}\Vert \cdot \Vert _{{\mathcal {H}}^{\otimes n}}\) and the Wiener chaos of order n which is defined as the closed linear span of the random variables \(H_{n}(B(\varphi ))\) where \(\varphi \in {\mathcal {H}}, \Vert \varphi \Vert _{{\mathcal {H}}}=1\) and \(H_{n}\) is the Hermite polynomial of degree \(n\ge 1\)

$$\begin{aligned} H_{n}(x)=\frac{(-1)^{n}}{n!} \exp \left( \frac{x^{2}}{2} \right) \frac{d^{n}}{dx^{n}}\left( \exp \left( -\frac{x^{2}}{2}\right) \right) , \quad x\in \mathbb {R}. \end{aligned}$$

The isometry of multiple integrals can be written as follows: for mn positive integers,

$$\begin{aligned} \mathbf {E}\left( I_{n}(f) I_{m}(g) \right)= & {} n! \langle f,g\rangle _{{\mathcal {H}}^{\otimes n}} \quad \hbox {if } m=n,\nonumber \\ \mathbf {E}\left( I_{n}(f) I_{m}(g) \right)= & {} 0 \quad \quad \quad \quad \qquad \;\;\hbox {if } m\not =n. \end{aligned}$$
(44)

Also,

$$\begin{aligned} I_{n}(f) = I_{n}\big ( \tilde{f}\big ) \end{aligned}$$

holds, where \(\tilde{f} \) denotes the symmetrization of f defined by

$$\begin{aligned} \tilde{f} (x_{1}, \ldots , x_{n}) =\frac{1}{n!} \sum _{\sigma \in \mathcal{S}_{n}} f(x_{\sigma (1) }, \ldots , x_{\sigma (n) } ) . \end{aligned}$$

We recall the product formula for multiple integrals: if \(f\in \mathcal {H} ^{\otimes n} \) and \(g\in \mathcal {H} ^{\otimes n}\) are symmetric, then

$$\begin{aligned} I_{n}(f)I_{m}(g)= \sum _{r=0} ^{m\wedge n} r! C_{m}^{r} C_{n} ^{r} I_{m+n-2r}(f\otimes _{r}g) \end{aligned}$$
(45)

where \(f\otimes _{r}g\) denotes the contraction of order r (\(0\le r\le m\wedge n\)) of f and g (see [21]).

We denote by D the Malliavin derivative operator that acts on smooth functions of the form \(F=g(B(\varphi _{1}), \ldots , B(\varphi _{n}))\), where g is a smooth function with compact support and \(\varphi _{i} \in {\mathcal{{H}}}\),

$$\begin{aligned} DF=\sum _{i=1}^{n}\frac{\partial g}{\partial x_{i}}(B(\varphi _{1}), \ldots , B(\varphi _{n}))\varphi _{i}. \end{aligned}$$

By completion of the space of smooth functions with respect to suitable norms Sobolev-like spaces \(\mathbb {D} ^{\alpha , p} \left( \mathcal{{H}}\right) \) may be introduced so that the (extended) operator D is continuous from \(\mathbb {D} ^{\alpha , p} \) into \(\mathbb {D} ^{\alpha -1, p} \left( \mathcal{{H}}\right) \) for \(\alpha \ge 1\). In particular, if \(F=I_{m}(f)\) with \(f\in \mathcal {H} ^{\otimes m } \) is symmetric, then \(D_{t}F= mI_{m-1} (\cdot , t)\).

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Balde, M.F., Es-Sebaiy, K. & Tudor, C.A. Ergodicity and Drift Parameter Estimation for Infinite-Dimensional Fractional Ornstein–Uhlenbeck Process of the Second Kind. Appl Math Optim 81, 785–814 (2020). https://doi.org/10.1007/s00245-018-9519-4

Download citation

Keywords

  • Fractional Brownian motion
  • Fractional Ornstein–Uhlenbeck process
  • Ergodicity
  • Parameter estimation
  • Stochastic evolution equations
  • Malliavin calculus
  • Multiple Wiener–Itô integrals
  • Strong consistency
  • Asymptotic normality

Mathematics Subject Classification

  • 60H15
  • 60H07
  • 60G35